What Would Cause Right Sided Sternal Pain 18 Months After Breast Augmentation?

I had my breasts done in December of 2010. Lately I have been having sharp pains on the right side, very close to the sternum and radiating in. Feels like nerve pain and is at its most painful when my breasts are compressed together, such as when l'm lying on my side. I'm a massage therapist and am very aware of what trigger points feel like. This is not trigger point pain. Also my sternum is abnormal and is lower on the right side then the left. Any ideas what is causing this pain?

Doctor Answers (3)

Right sided pain after breast augmentation

+2

There are several causes of pain following breast augmentation. Cosotochondritis is one of them. The pain may also be related to muscle trauma, muscle spam etc. Also it may not be related to the implant. You need to con act your plastic surgeon  to address this issue.


San Diego Plastic Surgeon
5.0 out of 5 stars 3 reviews

What Would Cause R-Sided Sternal Pain 18mo post Breast Aug?ANS:

+2

I have seen this in a number of patients and the best I can tell is "costochondritis" or an inflammation of the cartilage portion of the rib...It can be very bothersome and if you feel along the margin of the rib and sternum you can usually find a spot that really "lights you up"!!! Usually it is self limiting and Motrin around the clock seems to help as does a steroid injection on occasion...

John J. Corey, MD
Phoenix Plastic Surgeon
5.0 out of 5 stars 19 reviews

Pain

+2
This is something you need too see your surgeon for. It's not normal to have that pain after 18 months. It can be a few things, pulled muscle irritated nerve. To determine that you will have to be examined.

Stuart B. Kincaid, MD, FACS
San Diego Plastic Surgeon
4.5 out of 5 stars 7 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.